Jump to content

Portia Lexapro c/t


Portia

Recommended Posts

Hi, I'm Portia,

 

I'm not here for myself. I'm seeking information for my girlfriend's brother who sadly was made to go cold turkey off Lexapro ( dose to be confirmed) almost 3 years ago.

 

He has struggled ever since and today he still suffers from huge anxiety, morning panic attacks, weeping spells, trouble sleeping all night, and many more more subtle difficulties.

 

I'm here because I feel that it's very possible that he could still be suffering from the affects of C/T.

 

Does anyone have any information or opinions that I could bring to him?

 

I so appreciate anyone taking the time to read my post, thank you.

 

Portia xxxx

Link to comment
  • Moderator Emeritus

Portia I'm so sorry your girlfriends brother is going through this, it could well be from his lexapro cold turkey, however as he's 3 years out I'm really not sure what to suggest or whether reinstatement and a taper is worth a try this far out. I'm hoping Alto sees this and can suggest something. You sound like a very caring boyfriend.

*** Please note this is not medical advice,discuss any decisions about your medical care with a knowledgeable medical practitioner***





http://prozacwithdrawal.blogspot.com/
Original drug was sertraline/Zoloft, switched to Prozac in 2007.
Tapering from 5mls liquid prozac since Feb 2008, got down to 0.85ml 23/09/2012, reinstated back to 1ml(4mg) 07/11/2012, didn't appear to work, upped to 1.05ml 17/11/2012, back down to 1ml 12/12/2012 didn't work, up to 1.30ml 16/3/2013 didn't work, bumped up to 2ml (8mg) 4/4/2013 didn't work, in July 2013 I reinstated Sertraline (Zoloft) 50mg, feeling better now. 

A few months down the line I switched to 5ml liquid Prozac and tapered down to a compromise dose of 3ml liquid Prozac and have stayed there ever since, no withdrawals and no emotional blunting/loss of libido.

 

Link to comment

Hi Strawberry ( I love your name :) )

 

Thank you for the reply. ( I guess I should say I'm a concerned girlfriend, I'm female :) ) This friend has done so much for me in the past that this is now my turn to do something to help her in return.

 

I'm kind of relieved that you think it might be the Lexapro. I had my suspicions and said that I would look into it. Goodness, this long out and it's still having an affect. I'm not sure if he would consider going back on it. But, if it's an option I can always put that suggest on the table. Poor guy, I feel for him.. I'm tapering Benzos so know well the pain that we all face.

 

I see your struggle in your siggy. I wish you well, so much.

 

Portia xxxx

Link to comment
  • Administrator

Hello, Portia.

 

I am sorry your girlfriend's brother is suffering so. Yes, we have many people here who are recovering from antidepressant withdrawal syndrome years later. Perhaps he should join us.

 

It can take a very long time to recover. Healing is very gradual, with lots of frustrating waves of symptoms and windows.

 

See http://survivingantidepressants.org/index.php?/topic/392-one-theory-of-antidepressant-withdrawal-syndrome/ and other topics in the Symptoms and Self-care forum for suggestions on how to cope with symptoms.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Hi Altostrata,

 

Thank you for taking the time to reply. It confirms what I was thinking.. Gosh, I'm in tears here.. So sad for such a young guy..

 

I'm going to suggest that he might join you guys. Then he won't be so alone.

 

I'll read the links that you have put below, thank you very much.

 

Portia xxxx

Link to comment
  • Moderator Emeritus

Hi Strawberry ( I love your name :) )

 

Thank you for the reply. ( I guess I should say I'm a concerned girlfriend, I'm female :) ) This friend has done so much for me in the past that this is now my turn to do something to help her in return.

 

I'm kind of relieved that you think it might be the Lexapro. I had my suspicions and said that I would look into it. Goodness, this long out and it's still having an affect. I'm not sure if he would consider going back on it. But, if it's an option I can always put that suggest on the table. Poor guy, I feel for him.. I'm tapering Benzos so know well the pain that we all face.

 

I see your struggle in your siggy. I wish you well, so much.

 

Portia xxxx

 

Doh! Sorry Portia, should've realised Portia was a female name.

Yes how about seeing if he would join the forums like yourself, he would find a lot of support here.

*** Please note this is not medical advice,discuss any decisions about your medical care with a knowledgeable medical practitioner***





http://prozacwithdrawal.blogspot.com/
Original drug was sertraline/Zoloft, switched to Prozac in 2007.
Tapering from 5mls liquid prozac since Feb 2008, got down to 0.85ml 23/09/2012, reinstated back to 1ml(4mg) 07/11/2012, didn't appear to work, upped to 1.05ml 17/11/2012, back down to 1ml 12/12/2012 didn't work, up to 1.30ml 16/3/2013 didn't work, bumped up to 2ml (8mg) 4/4/2013 didn't work, in July 2013 I reinstated Sertraline (Zoloft) 50mg, feeling better now. 

A few months down the line I switched to 5ml liquid Prozac and tapered down to a compromise dose of 3ml liquid Prozac and have stayed there ever since, no withdrawals and no emotional blunting/loss of libido.

 

Link to comment

Hi Strawberry,

 

No worries. I have such brain fog these days that I wouldn't notice either.

 

I see you are in UK. I'm in Ireland!

 

You know, I hope that he will join here. I think it will help. I'll put it too him..

 

Have a good evening and thank you for the welcome today.

 

Portia xxxx

Link to comment
  • Moderator Emeritus

Hi Portia,

 

welcome to the forum.

 

You are a very kind and caring person to be looking out for your friend in this way.

 

There is heaps of great advice here, and I'm not an expert so don't know if reinstatement is even an option for him at this point. Others are better qualified to advise you on that.

 

But there are many people here who are going through the same thing and they can share their experiences as to what other remedies have helped them and may help your friend.

 

Take care:)

July 2001 prescribed 20mg citalopram for depression;
On and off meds from 2003-2006.
February 2006 back on 20mg citalopram and stayed on it until my last attempt at tapering in September 2011.
By far the worst withdrawal symptoms ever. Reinstated to 20mg citalopram
October 2012 - found this forum!
Nov 2012 to Feb 2013 did 10% taper, got doen to 11mg - was going great until stressful situation. Cortisol levels hit the roof, hideous insomnia forced me to updose to 20mg.
March 2016 - close to 100% back to normal!



****** I am not a medical practitioner, any advice I give comes from my own experience or reading and is only my perspective ******

Link to comment
  • Moderator Emeritus

Hi Portia,

 

Welcome to the forum. I hope your friend's brother will join us. It does sound like he is in protracted withdrawal. I'm very sorry that he is suffering for so long.

 

He and your friend are blessed to have someone like you that cares enough to try to help. I can tell it hurts you to see what they are going through.

 

Tezza

Link to comment

Thank you, Basildev and Tessa for your kind welcome.

 

You guys here are great and it does help to know that there are people who can empathise with his situation.

 

I'm reading around and gathering information for him to read.

 

Here's hoping that he too will join up here.

 

I wish you both all the best for a good day.

 

Portiaxxxx

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy